skip to content
  • Calendar
  • Maps

Dr. Amila Muthunayake


Ph.D. in Computational Mathematics at University of North Carolina at Greensboro
Doctorate Minor in Statistics at University of North Carolina at Greensboro
M.A. in Mathematics at University of North Carolina at Greensboro
B.Sc.(Hons). in Mathematics at University of Peradeniya, Srilanka


Contact Information

Phone: 801-626-7107
Office Location: 
Tracy Hall Science Center (TY)
Room 381N



Teaching Philosophy & Focus

I consider teaching as an opportunity to help students not only to learn but to think about what and why they are learning. I attempt to make students understand mathematical (statistical) concepts and to answer the question of why we are studying particular concepts by making connections to real-life applications.

Courses Taught

MATH 1210 - Calculus I
MATH 3410 - Probability Statistics I
Courses Taught at Other Institutions
Business Calculus
Calculus I
College Algebra
Discrete Mathematics
Ordinary Differential Equations

Search Catalog For Course Details

Research Areas of Interest

My current research interests are in Elliptic Partial Differential Equations, Numerical Analysis and Physics-informed Neural Networks and their applications in Ecology.

Current Projects

1) Radial finite difference methods for approximating solutions of sublinear semipositone problems in a ball.

2) The diffusive Lotka-Volterra competition model in fragmented patches: Coexistence

3) The diffusive Lotka-Volterra predator-prey model in fragmented patches: Coexistence


1) J. T. Cronin, J. Goddard II, A. Muthunayake and R. Shivaji, Modeling the effects of trait- mediated dispersal on coexistence of mutualists, J. Mathematical Biosciences and Engineering, 2020, Vol. 17, Issue 6 : 7838-7861, doi:10.3934/mbe.2020399.

2) N. Fonseka, A. Muthunayake, R. Shivaji and B. Son, Singular reaction diffusion equations where a parameter influences the reaction term and the boundary condition, J. Topological Methods in Nonlinear Analysis, 2020, Vol. 57, No.1 pp. 221 - 242, doi:10.12775/TMNA.2020.022.

3) Ujjal Das, A. Muthunayake, R. Shivaji, Existence results for a class of p-q Laplacian semi- positone boundary value problems, Electronic Journal of Qualitative Theory of Differential Equations, 2020, No. 88, pp. 1-7, doi:10.14232/ejqtde.2020.1.88.

4) D.D. Hai, A. Muthunayake, R. Shivaji, A uniqueness result for a class of infinite semiposi- tone problems with nonlinear boundary conditions, Positivity, 2021, doi:10.1007/s11117-021-00820-x.

5) A. Muthunayake, C. Phan and R. Shivaji, An infinite semipositone problem with a reversed S-shaped bifurcation curve, 2022, Electronic Research Archive.



Let's Connect!
o: 801-626-6095
f: 801-626-6427
To book a math major advising appointment:

Math Placement Information


Office hours

Closed due to  Covid-19
8/24- 9/4 M-F 8 am - 4 pm
9/4-12/11: Mondays 8 am - 4 pm 
Please email if assistance is needed outside of these hours. 

Mailing address

Weber State University
Department of Mathematics
1415 Edvalson St., Dept. 2517
Ogden, UT 84408-2517

*We are limiting in-person meetings to keep us all safer. Face-coverings are required when on campus.

Building location

Tracy Hall Science Center (TY)
Room 381, Mail Code 2517

Click for campus map